Alert archive / Idaho / River Flood Warnings in 2017
River Flood Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this river flood warning at Mar 16, 2017, 6:17 AM PDT for Clearwater County, Idaho. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2017, 6:17 AM PDT (13:17 UTC)
- Expired
- Mar 16, 2017, 6:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clearwater County, ID
The radar
The Missoula radar (KMSX), 172 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
827
WGUS45 KMSO 161317
FLWMSO
Flood Warning
National Weather Service Missoula MT
617 AM PDT THU MAR 16 2017
IDC035-170100-
/O.NEW.KMSO.FL.W.0001.170316T1317Z-170317T0100Z/
/00000.1.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clearwater ID-
617 AM PDT THU MAR 16 2017
The National Weather Service in Missoula has issued a
* Flood Warning for...
Orofino Creek near Orofino in...
West central Clearwater County in the Panhandle of Idaho...
* The stream will continue to rise this morning and cause additional
flooding. The rain has largely ended, so flows may start to
decrease this afternoon.
* Until 600 PM PDT Thursday
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not enter or cross flowing water or water of unknown depth.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4652 11626 4651 11613 4652 11605 4652 11598
4653 11590 4647 11588 4646 11604 4644 11611
4645 11617 4645 11624
$$1 follow-up statement
544
WGUS85 KMSO 162131
FLSMSO
Flood Statement
National Weather Service Missoula MT
231 PM PDT THU MAR 16 2017
IDC035-162138-
/O.CAN.KMSO.FL.W.0001.000000T0000Z-170317T0100Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clearwater ID-
231 PM PDT THU MAR 16 2017
...THE FLOOD WARNING FOR RAIN AND SNOWMELT IN west central Clearwater
County HAS BEEN CANCELLED FOR...
Flood waters are receding along the Orofino Creek and should
continue to fall over the next 24 hours. Please continue to heed any
road closures.
LAT...LON 4652 11626 4651 11613 4652 11605 4652 11598
4653 11590 4647 11588 4646 11604 4644 11611
4645 11617 4645 11624
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at Mar 16, 2:22 AM PDT, 3 hours 55 minutes earlier.
Area forecast discussion, Mar 16, 2:22 AM PDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Missoula MT 322 AM MDT Thu Mar 16 2017 .DISCUSSION...Moisture has been plentiful overnight in most locations, and as expected north central Idaho and northwest Montana have been the hardest hit. Six hour rain totals ending at midnight MDT show between 0.40”-0.60 in northern Idaho County and Clearwater County Idaho with around 0.25”-0.35” along the ID/MT border of northwest Montana, and just under 0.50” in the Glacier Region. Additional rock/mudslides and drainage issues have been reported overnight and these threats will remain through this morning. The cold front is beginning to move through the region so rain is shifting southeast, snow levels are lowering, and winds are increasing. Precipitation depicted by high resolution model guidance this morning show the possibility for intense showers with the passing front through mid morning, and one area that will need to be watched for potential snow accumulations will be from Lost Trail Pass through Georgetown Lake and east to Anaconda/Deer Lodge/Butte/Homestake and MacDonald passes. Once the potentially intense showers pass chances for precipitation will greatly decrease for the rest of the day and widespread gusty winds will prevail. Most can expect to see wind gusts between 20-30 mph by this afternoon. Friday is still on track to have morning fog and warm afternoon temperatures. The next weather system of interest will begin late Friday with another round of relatively warm and wet weather. Periods of light to moderate precipitation will begin in north-central Idaho and northwest Montana later Friday afternoon and continue into Saturday evening with high snow levels, generally above 6000 ft. The rest of western Montana will see more sporadic precipitation, thus Saturday should turn out to be a mild and breezy day with only occasional showers. A cold front working west to east across the region will provide a focused period of heavier precipitation on Saturday afternoon into Saturday evening. Overall this system looks similar to the weather disturbance of yesterday/early today, although slightly higher precipitation amounts are probable. Rock and mudslides, as well as small creek and stream flooding will continue to be a threat. A cool down is expected on Sunday which will slow the snow melt and associated concerns. Yet another warm and wet storm system is anticipated the middle of the coming week, so hydrology related issues will prevail. && .AVIATION...Conditions will be very changeable this morning with the passage of a cold front. Rain continues to fall in much of north central Idaho and western Montana ahead of the front and conditions are becoming increasingly convective with the front. Snow levels will lower with the cold front which will bring accumulations to the high terrain and mixed precipitation into places like KBTM. By 16/1200z the front will be well into the area and winds will start to shift to more westerly. Gusty winds are likely to accompany the front and are forecast to remain through today with gusts in the 25 knot range to be common region wide into this afternoon. Precipitation is forecast to decrease quickly behind the front and this will be particularly true in valleys where downslope winds will cause drying affects. Forecast soundings show winds to decrease during the evening. Other than some passing cirrus skies should be rather clear tonight so valley fog is possible Friday morning. & .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:38 AM PDT | Flood Watch | MSO | Clearwater, Idaho | 25 hr |
Nearby
River Flood Warnings in Idaho, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.